What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 9, 2:39 AM CST, 36 minutes earlier.
Area forecast discussion, Jun 9, 2:39 AM CST, 36 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
339 AM CDT Sat Jun 9 2018
.SYNOPSIS...
Issued at 338 AM CDT Sat Jun 9 2018
Low level moisture transport of high PWAT air was riding up over a
stalled boundary that extended from central IA, to se IA to
central IL. Thunderstorms have been rather numerous north of the
boundary across portions of eastern IA and nw IL. Some of these
storms have dumped heavy rainfall with doppler radar estimating up
to 5 inches in sw Rock Island county (that particular storm was
stationary for a couple of hours).
Meanwhile, a rather long-lived MCS was pushing into eastern NE and
has been producing wind damage and large hail.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 338 AM CDT Sat Jun 9 2018
Forecast focus on re-development of storms.
Today: LLJ should weaken and veer westerly for a time this
morning, allowing for a diminishing trend in the thunderstorms
across portions of eastern IA and nw IL. The late morning and
early afternoon hours should be mainly dry (can't rule out some
isolated showers or storms). The MCS out west should weaken
considerably as it pushes into central IA this morning. Assuming
enough sunshine this afternoon the atmosphere should reload later
and the LLJ (albeit weak) backs again to the southwest. The
weakening MCS may produce a boundary or MCV for additional storms
to fire on as the afternoon progesses, which is supported by the
NAMNEST/HRRR. Shear will remain rather weak, but SBCAPES should
rise to at least 4000 j/kg which would support multi-cell clusters
or bowing segments with damaging winds/large hail. For now SPC has
a marginal risk across the dvn cwa, but this will need to be
monitored for a possible upgrade to slight in portions of the
area. Highs will be in the 80s to around 90.
Tonight: At least scattered to numerous thunderstorms will
continue as the LLJ once again impinges on a stalled boundary
across the area. A few storms may be severe and also produce
torrential rainfall. Lows will be in the 60s.
.LONG TERM...(Sunday through Friday)
ISSUED AT 338 AM CDT Sat Jun 9 2018
Sunday and Monday: The pattern remains locked in place with the
dvn cwa on the edge of the heat dome. Rounds of thunderstorms
should continue and some of these storms may be severe. SPC has a
marginal risk for both days. Later on Monday into Monday night a
somewhat stronger cold front arrives. This looks to be a better
set-up for severe as deep layer shear should be stronger. SPC has
a slight risk in southern MN/central IA/nw MO but this will need
to be monitored to see if these storms can remain severe as they
push into the dvn cwa probably Monday evening. Highs should be
well into the 80s to lower 90s.
Tuesday and Wednesday: With the passage of the cold front this
looks to be a quiet period with comfortable temperatures and
humidity. Highs will be in the 70s to lower 80s with lows in the
50s to lower 60s.
Thursday and Friday: The heat dome builds back northward putting
the area into the active pattern once again, with several rounds
of thunderstorms possible. However, this far out it is difficult
to determine the timing/location of MCS's or the severe risk.
Highs will push well into the 80s to near 90 once again.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
ISSUED AT 120 AM CDT Sat Jun 9 2018
MVFR cigs/vis in/near tstms othw VFR conds to prevail. Scattered
thunderstorms early this morning impacting KDBQ/KMLI terminals.
Then more storms developing this afternoon and evening. Low
confidence in coverage so will mention only VCTS for now.
Southeast to south winds around 10 knots or less.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...Haase
AVIATION...Haase
Hazardous weather outlook, Jun 9, 3:14 AM CST, 1 minute before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
414 AM CDT Sat Jun 9 2018
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-100915-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
414 AM CDT Sat Jun 9 2018
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...TODAY AND TONIGHT
The Storm Prediction Center has a marginal risk for severe storms
across the outlook area today and tonight.
Numerous thunderstorms in portions of eastern Iowa and northwest
Illinois should diminish this morning. Some of the storms will
produce torrential rainfall, frequent lightning and small hail.
Thunderstorms should re-develop later this afternoon and continue
into tonight. Some of the storms may be severe with large hail and
damaging winds the main threat. Torrential rain and frequent
lightning will also accompany these storms.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
The Storm Prediction Center has a marginal risk for severe storms
across the outlook area for Sunday and Monday.
Additional rounds of thunderstorms can be expected Sunday and
Monday, as a cold front gradually pushes towards the area. Some of
these storms may be severe with large hail and damaging winds the
main threat. The cold front will push across the area by Monday night.
Thursday and Friday: More chances for thunderstorms can be
expected. However, it is too early to determine the severe risk
for late next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed especially later this afternoon
and into tonight.
Haase
In the hours before
Special weather statement, Jun 8, 10:00 PM CST, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1100 PM CDT FRI JUN 8 2018
IAC031-103-090500-
Cedar-Johnson-
1100 PM CDT FRI JUN 8 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN CEDAR AND EAST CENTRAL
JOHNSON COUNTIES UNTIL MIDNIGHT CDT...
At 1100 PM CDT, a strong thunderstorm was located over West Branch,
moving northeast at 10 mph.
Dime size hail is possible with this storm.
Locations impacted include...
Tipton, West Branch, Rochester, Buchanan, Springdale, Cedar Valley,
Cedar Bluff, Oasis, Elmira, Cedar Valley Park, Morse, Herbert Hoover
National Historic Site, Tipton Matthews Airport, Cedar County
Fairgrounds and Newport.
This includes Interstate 80 in Iowa between mile markers 250 and 270.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4188 9118 4164 9102 4160 9122 4160 9136
4156 9137 4156 9138 4173 9148
TIME...MOT...LOC 0400Z 244DEG 11KT 4168 9134
ErvinSpecial weather statement, Jun 8, 10:01 PM CST, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1101 PM CDT FRI JUN 8 2018
IAC031-045-163-090500-
Cedar-Scott-Clinton-
1101 PM CDT FRI JUN 8 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CEDAR...NORTHERN
SCOTT AND SOUTHWESTERN CLINTON COUNTIES UNTIL MIDNIGHT CDT...
At 1101 PM CDT, a strong thunderstorm was located near Bennett, or 7
miles north of Durant, moving northeast at 15 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Durant, DeWitt, Walcott, Long Grove, Wheatland, Grand Mound, Calamus,
Bennett, Donahue, Welton, Dixon, Maysville, New Liberty, Camp
Liberty, Bennett Park, Big Rock, Sunbury, Sherman Park and Clinton
County Fairgrounds.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4195 9059 4170 9044 4160 9086 4160 9090
4175 9099
TIME...MOT...LOC 0401Z 244DEG 11KT 4171 9086
ErvinSpecial weather statement, Jun 8, 11:08 PM CST, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1208 AM CDT SAT JUN 9 2018
ILC131-161-090545-
Rock Island-Mercer-
1208 AM CDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROCK ISLAND AND
NORTHEASTERN MERCER COUNTIES UNTIL 1245 AM CDT...
At 1207 AM CDT, a strong thunderstorm was located near Illinois City,
or 11 miles north of Aledo, moving northeast at 5 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
Locations impacted include...
Rock Island, Andalusia, Matherville, Reynolds, Hamlet, Illinois City,
Taylor Ridge, Boden, Preemption, Edgington, Gingle Corners, Marston
and Loud Thunder Scout Camp.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4128 9087 4142 9093 4144 9060 4123 9057
TIME...MOT...LOC 0507Z 234DEG 5KT 4136 9083
Sheets
Special weather statement, Jun 9, 1:18 AM CST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
218 AM CDT SAT JUN 9 2018
IAC045-097-090745-
Jackson-Clinton-
218 AM CDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JACKSON AND
NORTHWESTERN CLINTON COUNTIES UNTIL 245 AM CDT...
At 218 AM CDT, a strong thunderstorm was located over Nashville, or 8
miles west of Maquoketa, moving east at 10 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Maquoketa, Delmar, Lost Nation, Andrew, Charlotte, Welton, Monmouth,
Springbrook, Toronto, Nashville, Hurstville, Fulton, Baldwin, Eden
Valley Refuge, Maquoketa Caves State Park, Maquoketa Municipal
Airport, Jackson County Fairgrounds, Buckhorn, Elwood and Walnut
Grove Park.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4188 9089 4211 9090 4219 9046 4188 9044
TIME...MOT...LOC 0718Z 287DEG 8KT 4204 9082
Sheets
Special weather statement, Jun 9, 3:11 AM CST, 4 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
411 AM CDT Sat Jun 9 2018
IAZ054-066-ILZ007-009-091115-
Jackson-Clinton-Carroll-Whiteside-
Including the cities of Maquoketa, Clinton, Mount Carroll,
and Sterling
411 AM CDT Sat Jun 9 2018
...THUNDERSTORMS WITH HEAVY RAIN MAY LEAD TO MINOR FLOODING...
At 4 AM CDT...Doppler radar indicated slow moving thunderstorms
with frequent lightning and very heavy rainfall continuing to
impact much of Jackson, Clinton, Carroll and Whiteside counties in
far eastern Iowa and northwest Illinois. Radar estimates
indicated rainfall amounts from 1 to locally 3 inches has fallen
from storms in this area over the past 3 hours. An additional 1
to 2 inches of rain will be possible before storms exit the region
around sunrise.
Excessive runoff from heavy rainfall may lead to flooding of
small creeks and streams, country roads, farmland, and other low
lying spots. If you encounter a flooded roadway, turn around. Most
flood deaths occur in vehicles.
Sheets
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 750789, 755984, 755976, 755980, 750790, 755958, 755959, 755960, 750791, 755961, 768811, 755962, 755985, 755963, 755964, 755965, 755986, 755966, 755981, 755968, 768816, 755987, 755988, 755982, 755989, 768820, 755983.